Alert archive / Alabama / Tornado Warnings in 2007

Tornado Warning 122, NWS Birmingham, AL

April 14, 2007Russell County, Alabama

NWS Birmingham, AL issued this tornado warning at Apr 14, 2007, 7:30 PM CDT for Russell County, Alabama. It was in force for 15 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 14, 2007, 7:30 PM CDT (00:30 UTC)
Expired
Apr 14, 2007, 7:45 PM CDT
In force
15 min
Issued by
NWS Birmingham, AL
Area
Counties, with a storm outline in the text

County Russell County, AL

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 14, 5:26 PM CDTTornado WatchSPC6 hr

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 0.5 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2007-04-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 19 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2007-04-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 247 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
19 J/kg
Mixed-layer CIN
-75 J/kg
Mixed-layer LCL
785 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
247 m²/s²
0-3 km storm-relative helicity
405 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KBMX 150030
TORBMX
ALC113-150045-
/O.NEW.KBMX.TO.W.0122.070415T0030Z-070415T0045Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
730 PM CDT SAT APR 14 2007

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A

* TORNADO WARNING FOR...
  EASTERN RUSSELL COUNTY IN SOUTHEAST ALABAMA...

* UNTIL 745 PM CDT

* AT 727 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO OVER   
SOUTHEASTERN RUSSELL COUNTY...ABOUT 16 MILES SOUTHWEST OF FORT   
BENNING SOUTH...MOVING NORTHEAST AT 25 MPH.

* THE TORNADO WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE
  INDICATED COUNTY.

HEAVY RAINFALL MAY OBSCURE THIS TORNADO. TAKE COVER NOW IF YOU WAIT
TO SEE OR HEAR IT COMING...IT MAY BE TOO LATE TO GET TO A SAFE PLACE.

TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.

LAT...LON 3218 8507 3210 8504 3212 8501 3223 8492
      3230 8493

$$

61

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this tornado warning went out at Apr 14, 7:07 PM CDT, 23 minutes earlier.

Area forecast discussion, Apr 14, 7:07 PM CDT, 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
707 PM CDT SAT APR 14 2007

.UPDATE...AVIATION AND EVENING DISCUSSION HAS BEEN UPDATED.

&&

.DISCUSSION...

DID SOME MINOR TWEAKS TO THE FORECAST TO ADJUST POPS TONIGHT. WILL
PROBABLY DO A COUPLE OF MORE UPDATES AFTER WE CLEAR THE TORNADO WATCH
AND THE LAKE WIND ADVISORY.

&&

.AVIATION...00Z TAF DISCUSSION.

COLD FRONT CONTINUES TO MOVE ACROSS CENTRAL ALABAMA. SITES MGM AND
TOI WILL HAVE THE MORE SIGNIFICANT AVIATION PROBLEMS THROUGH 06Z
TONIGHT. BRIEF PERIODS OF LIFR WILL BE POSSIBLE DUE TO LOW
VISIBILITIES. OTHERWISE...LOW CEILINGS THROUGH THE REST OF TONIGHT
WILL KEEP ALL SITES AT IFR. THIS IS EXPECTED TO CONTINUE THROUGH
15Z TOMORROW AT LEAST. IN ADDITION TO THE CLOUDS...WINDS WILL BEGIN TO
PICK UP AFTER THE FRONT MOVES THROUGH. PEAK GUSTS TOMORROW COULD
REACH 30 KNOTS BETWEEN 18Z AND 23Z.

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
AL...LAKE WIND ADVISORY FOR THE ENTIRE AREA UNTIL 9 PM TONIGHT.

&&

10/ARM
Hazardous weather outlook, Apr 14, 4:34 PM CDT, 2 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
434 PM CDT SAT APR 14 2007

ALZ011>015-017>050-151200-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
434 PM CDT SAT APR 14 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY
THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE THREAT OF SEVERE STORMS WILL BE CONFINED TO AREAS EAST OF
INTERSTATE 65 AND SOUTH OF INTERSTATE 85. A CLUSTER OF STRONG TO
SEVERE THUNDERSTORMS WILL MOVE ACROSS THIS AREA THROUGH 7 PM CDT.
THE STORMS ARE CAPABLE OF PRODUCING DAMAGING WINDS AND ISOLATED
TORNADOES. ELSEWHERE...A COLD FRONT WILL MOVE ACROSS ALABAMA THIS
EVENING...AND MAY TRIGGER A FEW STRONG THUNDERSTORMS ACROSS AREAS
WEST OF INTERSTATE 65.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

ON SUNDAY...BRISK NORTHWEST WINDS OF 15 TO 25 MPH ARE
EXPECTED DURING THE DAY...AND A WIND ADVISORY WILL LIKELY BE
REQUIRED.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL WILL
BE NECESSARY THIS AFTERNOON AND EVENING ACROSS SOUTHEAST ALABAMA.

In the hours before

Local storm report, Apr 14, 3:33 PM CDT, 3 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
333 PM CDT SAT APR 14 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0325 PM     TSTM WND DMG     13 W AUTAUGAVILLE       32.43N 86.88W
04/14/2007                   DALLAS             AL   LAW ENFORCEMENT

            TREES REPORTED DOWN ON HWY 14, TWO MILES FROM DALLAS CO
            LINE. CALL FROM 911 VIA EMA

0330 PM     NON-TSTM WND GST FORT DEPOSIT            31.99N 86.58W
04/14/2007  E45.00 MPH       LOWNDES            AL   AMATEUR RADIO

            REPORT OF WIND GUST THROUGH HAM RADIO OPERATOR

&&

SUNGER
Local storm report, Apr 14, 3:49 PM CDT, 3 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
349 PM CDT SAT APR 14 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0340 PM     TSTM WND DMG     FORT DEPOSIT            31.99N 86.58W
04/14/2007                   LOWNDES            AL   EMERGENCY MNGR

            REPORTS OF TREES AND POWER LINES DOWN WITH LOCALIZED
            FLOODING AROUND TOWN.

0342 PM     TORNADO          MONTGOMERY              32.35N 86.28W
04/14/2007                   MONTGOMERY         AL   BROADCAST MEDIA

            UNCONFIRMED REPORTS FROM WAKA IN MONTGOMERY OF TORNADO ON
            THE GROUND NEAR SOUTHERN AND WOODLEY RDS. THROUGH CHAT.

0345 PM     LIGHTNING        AUBURN                  32.59N 85.48W
04/14/2007                   LEE                AL   PUBLIC

            HOUSE STRUCK BY LIGHTNING IN AUBURN. 546 MERIMOUNT AVE.

&&

SUNGER
Local storm report, Apr 14, 5:08 PM CDT, 2 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
508 PM CDT SAT APR 14 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0428 PM     TSTM WND GST     12 SE MONTGOMERY        32.23N 86.14W
04/14/2007  E60 MPH          MONTGOMERY         AL   AMATEUR RADIO

            ESTIMATED WIND GUST UP TO 60 MPH WITH TORRENTIAL
            DOWNPOURS NEAR CR 82 AND US 231 NEAR THE CITY OF PIKE
            ROAD.

&&

SUNGER
Local storm report, Apr 14, 6:40 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
640 PM CDT SAT APR 14 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0636 PM     TORNADO          16 S UNION SPRINGS      31.91N 85.71W
04/14/2007                   BULLOCK            AL   BROADCAST MEDIA

            UNCONFIRMED TORNADO REPORTED BY EMA VIA WAKA-TV IN
            MONTGOMERY. REPORTS OF A BARN DAMAGED, TREES DOWN AND
            POWER OUTAGES. NEAR THE CITY OF JAMBACK IN EXTREME
            SOUTHERN BULLOCK CO.

&&

SUNGER
Local storm report, Apr 14, 6:44 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BIRMINGHAM AL
644 PM CDT SAT APR 14 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0611 PM     TORNADO          16 S UNION SPRINGS      31.91N 85.71W
04/14/2007                   BULLOCK            AL   BROADCAST MEDIA

            UNCONFIRMED TORNADO REPORTED BY EMA VIA WAKA-TV IN
            MONTGOMERY. REPORTS OF A BARN DAMAGED, TREES DOWN AND
            POWER OUTAGES. NEAR THE CITY OF JAMBACK IN EXTREME
            SOUTHERN BULLOCK CO.

&&

SUNGER
Special weather statement, Apr 14, 7:03 PM CDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
703 PM CDT SAT APR 14 2007

ALZ029-150030-
RANDOLPH-
703 PM CDT SAT APR 14 2007

...SIGNIFICANT WEATHER ALERT IN EFFECT FOR RANDOLPH COUNTY UNTIL 730
PM CDT...

AT 701 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM 5 MILES NORTH OF WEDOWEE...MOVING EAST AT 30 MPH.

THE PRIMARY THREAT IS SMALL HAIL. HAIL UP TO ONE HALF INCH IN
DIAMETER...DIME SIZE...IS POSSIBLE. TAKE ACTION TO PROTECT YOURSELF
BY SEEKING SHELTER IN A SUBSTANTIAL ENCLOSED BUILDING. IF OUTDOORS
AND A SUBSTANTIAL ENCLOSED BUILDING IS NOT AVAILABLE...SEEK SHELTER
IN AN AUTOMOBILE.

KSL

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 15, 1:47 AM CDTWind AdvisoryBMXAutauga, Barbour, Bibb, Blount, Bullock, Calhoun and 33 more17 hr

Nearby

Tornado Warnings in Alabama, 2007Every tornado warning in 2007Tornadoes in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.